Flood, Jackson
- When
- November 28, 12:12 AM EST to November 30, 11:59 PM EST
- Where
- Jackson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
1 to 2 inches of rain fell across southern Indiana on the 27th and 28th causing minor lowland flooding at Seymour on the East Fork of the White River. 9 feet on the 29th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
1 to 2 inches of rain fell across southern Indiana on the 27th and 28th causing minor lowland flooding at Seymour on the East Fork of the White River. The river crested at 15.9 feet on the 29th. Flood stage is 12 feet. A few county roads were also closed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 27, 1:45 PM EST, 10 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EST THU NOV 27 2003 .DISCUSSION...PRECIP TYPE AND PINPOINTING EXACT LOCATION OF EDGE OF PRECIP SHIELD TNGT WL BE THE MAIN CONCERN FOR THIS PCKG. TIMING OF CLRG IN LATER PERIODS ALSO BEING LOOKED AT CLOSELY. LATEST KIND-88D PIX WERE SHOWING MAIN PRECIP SHIELD SETTLING EWD ACRS OUR FAR SERN ZONES AS A SFC TROF ALSO WAS SLIDING E ACRS THE FA. MAIN SHIELD ALSO ASSOCIATED WITH DEEPER MOIST AND LIFT. MEANWHILE...UPR PATTERN FEATURED A SHARP TROF ACRS THE PLAINS WITH A S/W ROUNDING ITS BASE ACRS THE RED RIVER VALLEY. MODELS IN PRETTY GOOD AGREEMENT ON LIFTING RED RIVER VALLEY S/W NE ACRS THE FA LATE THIS EVE WITH MOIST RETROGRADING WWD. EXPECT RESULTANT PRECIP SHIELD TO MOVE ACRS THE SERN TWO-THIRDS OF THE FA LATE THIS EVE AND OVRNGT BEFORE SLIDING E INTO OH ON FRI AS THE UPR TROF BEGINS TO MOV THROUGH. MODEL SOUNDINGS/LOW LVL THICKNESS PROGS FAVOR RN THROUGH 06Z...BUT THEN FRZG LVL DROPS TO NEAR THE SFC AS REST OF THE SOUNDING IS DRY. SO...EXPECT THE RN TO MIX WITH OR CHG TO SNOW TOWARD DAYBREAK AS THE PRECIP BEGINS TO DIMINISH. SO...DONT EXPECT ANY KIND OF ACCUMULATION OTHER THAN MAYBE A TENTH OF AN INCH OR SO. DID KEEP FLURRIES IN THE FCST ON FRI AHEAD OF THE TROF. MET SHOWING CLRG BEHIND THE TROF BY FRI EVE...BUT PREFER THE SLOWER MAV/FWC AS TIME SECS KEEP LOW LVL MOIST TRAPPED. WL HOLD THE CLRG OFF UNTIL NEAR DAYBREAK ON SAT. TIME SECS DRY OUT NICELY ON SAT AS SFC RIDGE MOVES ACRS. COULD BE A FEW AFT CLDS AND SHOULD SEE CLDS INCRS SAT NGT AHEAD OF AN APRCHG CD FNT. MOIST/LIFT NOT THAT IMPRESSIVE...SO WL LEAVE POPS OUT FOR NOW. MOS CLOSE AND APPEARS REASONABLE TNGT BASED ON CLDS/NW WINDS. PREFER COOLER FWC ON FRI WITH CLDS AND CAA. FINALLY...WL GO WITH WARMER FWC/MAV COMBO ON FRI NGT AS MET APPEARS TO BE TRYING TO CLR THINGS OUT TOO QUICK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
INZ021-028>031-035>049-051>057-060>065-067>072-281030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 534 AM EST THU NOV 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL NOT BE NEEDED TODAY
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335571.